Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have diavatuculitist. Is Metrogyl 400 the same as Flagyl 400?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
Is Metrogyl 400 the same as Flagyl 400. I have diavatuculitist (?) and was treated with Metrogyl400. I have the same symptoms now and have some Flagyl tablets that my GP gave me to keep in case I had an attack of this. It is still current and unopened. I have a repeat for the Metrogyl 400 and can get this filled, but as I live in the country i would need to travel to get it filled. Can I use the Flagyl instead?
Posted Thu, 11 Oct 2012 in Medicines and Side Effects
Answered by Dr. Enrique Molina 19 minutes later
I am sorry to hear that you are having similar symptoms again. Yes Metrogyl is the same as Flagyl. The actual generic medication name is Metronidazole. All the same.
I want to mention that having repeat episodes of diverticulitis is risky, in terms of getting complications. You have increased chances of getting an abdominal abscess (infected pus cavity inside your belly), perforated bowel (even worse than an abscess! which requires emergency surgery), etc. I recommend a follow up with your primary care doctor, and possibly a team approach with a gastroenterologist and colorectal surgeon. You may need to get a colonoscopy if you haven't had one recently. And the surgon will discuss the possibility of an elective surgery to remove the piece of colon that is causing issues.
Hope that answers your question. Let me know if you have further questions.
Best regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor